North Carolina, 2011Damaging Wind in North Carolina, March 26, 2011
March 26, 2011 · NWS MRX · 1 event in 1 county or zone
An upper level trough moved across the Lower Ohio Valley inducing surface low pressure along a frontal boundary stalled just south of Tennessee and North Carolina. Elevated convection formed just north of the warm portion of the boundary producing some reports of large hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moved across the Lower Ohio Valley inducing surface low pressure along a frontal boundary stalled just south of Tennessee and North Carolina. Elevated convection formed just north of the warm portion of the boundary producing some reports of large hail and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Mar 26, 6:57 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 26, 6:57 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
757 PM EDT SAT MAR 26 2011
.AVIATION...FRONT TRACKING OVER THE AREA TONIGHT BRINGING RAIN AND A
CONDITIONS LOWERING TO IFR TONIGHT. THUNDERSTORMS AT CHA AND TYS
SHOULD EXIT EARLY IN THE TAF PERIOD. LIGHT WINDS WILL CONTINUE
THROUGH THE TAF PERIOD.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
GH
Hazardous weather outlook, Mar 26, 3:06 AM EST, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
406 AM EDT SAT MAR 26 2011
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-270900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
406 AM EDT SAT MAR 26 2011 /306 AM CDT SAT MAR 26 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA TODAY AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME
STRONG TO SEVERE WITH HAIL AND POSSIBLY STRONG WINDS...WITH THE
HIGHEST THREAT OVER SOUTHERN COUNTIES. VERY HEAVY RAIN MAY
OCCUR...ESPECIALLY ACROSS SOUTHERN AND CENTRAL AREAS...WHICH MAY
CAUSE SOME LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Mar 26, 4:56 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
556 PM EDT SAT MAR 26 2011
TNZ081-082-262245-
BLEDSOE TN-SEQUATCHIE TN-
456 PM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND BLEDSOE COUNTIES
UNTIL 545 PM CDT...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF GRUETLI-LAAGER...OR 17
MILES SOUTH OF MCMINNVILLE...MOVING EAST AT 55 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP...PIKEVILLE...
CARTWRIGHT...CAGLE...OLD CUMBERLAND...PALIO...MOUNT CREST...BRAYTON
AND MELVINE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TG
Special weather statement, Mar 26, 7:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
836 PM EDT SAT MAR 26 2011
NCZ060-061-TNZ101-102-270130-
CHEROKEE NC-CLAY NC-EAST POLK TN-WEST POLK TN-
836 PM EDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR POLK...CLAY AND CHEROKEE COUNTIES
UNTIL 930 PM EDT...
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF BENTON...MOVING EAST AT 55 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUCKTOWN...MURPHY...
ANDREWS...HAYESVILLE...TURTLETOWN...VIOLET...HOT HOUSE...HIAWASSE
DAM...UNAKA...CULBERSON...MARBLE...BRASSTOWN...TUSQUITEE...TOPTON AND
SHOOTING CREEK.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
TG
Thunderstorm Wind, Cherokee
- When
- March 26, 8:00 PM EST
- Where
- Cherokee County, 3.4 mi E of Culberson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.000, -84.070
A few trees were reported down in the vicinity of Bellview.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Alabama, March 26 to 28, 20115 deaths · 4 injured · $1.7 million · EF1 · 99 events
- Tornadoes and Hail in Georgia, March 26 to 27, 20111 injured · $18 million · EF1 · 87 events
- Avalanche in Utah, March 26, 20111 death · 2 injured · 1 event
- Tornadoes and Hail in Georgia, March 26, 2011$290,000 · EF1 · 5 events
- Tornadoes and Hail in Georgia, March 26 to 27, 2011$77,000 · EF1 · 23 events
- Hail and Damaging Winds in Alabama, March 26, 2011$17,000 · 1.75 in hail · 18 events
- Hail and Damaging Wind in Tennessee, March 26, 2011$25,000 · 1.75 in hail · 8 events
- Hail and Damaging Wind in Mississippi, March 26, 20111.75 in hail · 22 events
- Hail in Mississippi, March 26 to 27, 20111.25 in hail · 12 events
- Hail in Texas, March 26, 20111.75 in hail · 8 events
- Hail in Texas, March 26, 2011$1,000 · 1.75 in hail · 8 events
- Winter Weather in Colorado, March 26 to 27, 20117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282741.